Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 63, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 26, 2014, 1:13 PM EDT for Clay County, Duval County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2014, 1:13 PM EDT (17:13 UTC)
- Expired
- May 26, 2014, 2:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Duval County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1087 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:18 AM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 26, 10:18 AM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1018 AM EDT MON MAY 26 2014 .UPDATE... WEAK MCS THAT WAS RESPONSIBLE FOR PRE-DAWN STORMS OVER SECTIONS OF THE SE GA AND NE FL COAST HAS MOVED OFFSHORE WITH ONLY ISOLATED SHOWERS OVER THE OUTER COASTAL WATERS AND LINGERING CLOUDS OVER COASTAL COUNTIES. FARTHER INLAND SKIES ARE MOSTLY SUNNY ALLOWING TEMPS TO WARM TO AROUND 80 FROM WAYCROSS TO THE SUWANNEE RIVER VALLEY. TEMPS AT 500 MB ARE AROUND -12C ON MORNING SOUNDING WITH A FORECAST AND PWAT IS 1.58 INCHES. THE RAPID REFRESH MODEL FORECASTS A SFC BASED CAPE AROUND 2400 BUT WHERE DEWPOINTS REMAIN ABOVE 70...CAPES COULD REACH 4000 J/KG PER MODIFICATION OF THE 12Z RAOB. RIDGING OVER THE MISSISSIPPI VALLEY WILL SHIFT A EAST TODAY WITH WEAK N-NW STEERING FLOW FOR THUNDERSTORMS DEVELOPING THIS AFTN. && .AVIATION... TEMPO FOR LOW CEILINGS ARE POSSIBLE AT SSI THROUGH 15Z. TSRA WILL DEVELOP BTWN 16Z-19Z. HAVE A TEMPO FOR GNV AND VCTS FOR REMAINING TERMINALS. WILL ADD TSRA AS TIMING AND MOVEMENT OF STORMS BECOMES MORE CERTAIN. EAST TO SE WINDS WILL BE AROUND 10 KT OUTSIDE OF THUNDERSTORM ACTIVITY. && .MARINE... ESE WINDS 10-15 KTS TODAY WILL BECOME SSE TUE THROUGH FRI WILL PREVAIL THROUGH THE UPCOMING WEEK WITH COMBINED SEAS OF 1-3 FT...OCCASIONAL 4 FT SEAS POSSIBLE NEAR THE GULF STREAM. RIP CURRENTS: LOW RISK THROUGH AT LEAST TUESDAY...WITH AN EASTERLY SWELL OF 2 FEET OR LESS IMPACTING AREA BEACHES. && .PRELIMINARY POINT TEMPS/POPS... AMG 87 65 89 67 / 50 50 50 50 SSI 82 72 84 71 / 30 20 50 50 JAX 87 67 88 69 / 30 30 50 50 SGJ 82 74 84 71 / 20 20 40 40 GNV 90 65 90 67 / 40 50 50 50 OCF 91 68 90 69 / 40 50 50 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && TRABERT/WOLF/ALLEN
Hazardous weather outlook, May 26, 5:09 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 509 AM EDT MON MAY 26 2014 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-270915- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 509 AM EDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN COASTAL NORTHEAST FLORIDA EARLY THIS MORNING. SCATTERED SLOW-MOVING THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...MAINLY OVER INLAND LOCATIONS. STRONGER ACTIVITY WILL PRODUCE FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY DOWNPOURS THIS AFTERNOON AND EVENING. RIVER FLOODING CONTINUES ALONG PORTIONS OF THE SANTA FE RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH SATURDAY. A SURGE IN NORTHEASTERLY WINDS MAY BRING SMALL CRAFT ADVISORY CONDITIONS TO THE COASTAL WATERS ON SUNDAY. RIVER FLOODING WILL CONTINUE TO SLOWLY SUBSIDE ON THE SANTA FE RIVER BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. NELSON
In the hours before
Special weather statement, May 26, 11:46 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1146 AM EDT MON MAY 26 2014 GAZ165-166-261615- COASTAL CAMDEN-INLAND CAMDEN- 1146 AM EDT MON MAY 26 2014 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1215 PM EDT... AT 1146 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF HARRIETTS BLUFF... STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HARRIETTS BLUFF THROUGH 1215 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 3086 8172 3100 8166 3094 8155 3081 8157 TIME...MOT...LOC 1546Z 127DEG 1KT 3090 8161 TRABERT
Special weather statement, May 26, 12:09 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1209 PM EDT MON MAY 26 2014
FLZ025-261645-
DUVAL-
1209 PM EDT MON MAY 26 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR DUVAL COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 1245 PM EDT...
AT 1209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 9 MILES NORTH OF FORT CAROLINE...
STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
FORT CAROLINE THROUGH 1245 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3036 8150 3043 8164 3054 8155 3052 8154
3054 8152 3054 8148 3053 8146
TIME...MOT...LOC 1609Z 035DEG 2KT 3052 8153
TRABERTSpecial weather statement, May 26, 12:53 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1253 PM EDT MON MAY 26 2014
GAZ153-165-261730-
INLAND CAMDEN-INLAND GLYNN-
1253 PM EDT MON MAY 26 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CAMDEN AND
GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 130 PM
EDT...
AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WAVERLY...MOVING NORTHEAST AT 5
MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WAVERLY
THROUGH 130 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3111 8160 3103 8170 3107 8179 3126 8170
3114 8159 3113 8160 3112 8159
TIME...MOT...LOC 1653Z 225DEG 3KT 3108 8172
TRABERTSpecial weather statement, May 26, 1:07 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
107 PM EDT MON MAY 26 2014
GAZ153-154-261730-
COASTAL GLYNN-INLAND GLYNN-
107 PM EDT MON MAY 26 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR GLYNN COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 130 PM EDT...
AT 107 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTHEAST OF EVERETT...MOVING
SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND EVERETT AND BOYS ESTATE THROUGH 130 PM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3121 8163 3140 8168 3140 8166 3145 8162
3136 8152 3134 8144 3131 8141
TIME...MOT...LOC 1707Z 334DEG 8KT 3142 8161
TRABERTLocal storm report, May 26, 1:08 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
108 PM EDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL ARLINGTON 30.34N 81.60W
05/26/2014 E1.00 INCH DUVAL FL TRAINED SPOTTER
MOSTLY PEA SIZE HAIL...BUT FEW STONES UP TO QUARTER SIZE
REPORTED.
&&
PWOLFThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:37 PM EDT | Special Weather Statement | JAX | Saint Johns | 38 min |
| May 26, 12:09 PM EDT | Special Weather Statement | JAX | Duval | 36 min |
| May 26, 12:36 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 39 min |
| May 26, 1:39 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 51 min |
| May 26, 1:57 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 48 min |
| May 26, 2:04 PM EDT | Tornado Warning | JAX | Clay, Saint Johns | 41 min |
| May 26, 2:33 PM EDT | Special Weather Statement | JAX | Clay | 42 min |
| May 26, 2:55 PM EDT | Special Weather Statement | JAX | Putnam | 50 min |
| May 26, 4:35 PM EDT | Special Weather Statement | JAX | Columbia | 40 min |
| May 26, 4:44 PM EDT | Special Weather Statement | JAX | Gilchrist | 46 min |
| May 26, 5:08 PM EDT | Special Weather Statement | JAX | Marion | 37 min |
| May 26, 5:26 PM EDT | Special Weather Statement | JAX | Gilchrist | 49 min |
| May 25, 8:26 PM EDT | Special Weather Statement | JAX | Echols | 34 min |
| May 25, 8:53 PM EDT | Special Weather Statement | JAX | Appling | 52 min |
| May 25, 9:11 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 34 min |
| May 25, 9:38 PM EDT | Special Weather Statement | JAX | Bacon | 37 min |
| May 25, 9:51 PM EDT | Special Weather Statement | JAX | Appling | 39 min |
| May 25, 10:14 PM EDT | Special Weather Statement | JAX | Pierce | 46 min |
| May 26, 11:46 AM EDT | Special Weather Statement | JAX | Camden | 29 min |
| May 26, 12:53 PM EDT | Special Weather Statement | JAX | Glynn | 37 min |
| May 26, 1:07 PM EDT | Special Weather Statement | JAX | Glynn | 23 min |
| May 26, 1:29 PM EDT | Special Weather Statement | JAX | Glynn | 31 min |
| May 26, 1:48 PM EDT | Special Weather Statement | JAX | Charlton | 27 min |
| May 26, 2:06 PM EDT | Special Weather Statement | JAX | Glynn | 24 min |
| May 26, 2:36 PM EDT | Special Weather Statement | JAX | Charlton | 24 min |
| May 26, 2:39 PM EDT | Special Weather Statement | JAX | Charlton | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.